Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 19, NWS State College, PA

June 26, 2006Adams County, York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 26, 2006, 8:23 PM EDT for Adams County, York County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2006, 8:23 PM EDT (00:23 UTC)
Expired
Jun 27, 2006, 2:30 AM EDT
In force
6 hr
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

Counties Adams County, PA, York County, PA

The radar

The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 270026
FFWCTP
PAC001-133-270630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
823 PM EDT MON JUN 26 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA

* UNTIL 230 AM EDT TUESDAY

* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED THAT SHOWERS AND HEAVY TROPICAL DOWNPOURS CONTINUE TO    
  STREAM OUT OF MARYLAND INTO THE REGION. THE RAIN WILL FALL HEAVY   
  AT TIMES...WITH SOME AREAS RECEIVING RAINFALL AMOUNTS IN EXCESS OF 
  1 INCH PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DALLASTOWN...GETTYSBURG...HANOVER...PARKVILLE...RED LION...SPRY...
  WEIGELSTOWN AND YORK.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3972 7746 3973 7623 4022 7685 3995 7745

$$

FORECASTER:
LA CORTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:11 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 26, 3:11 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT MON JUN 26 2006

.SHORT TERM /TONIGHT/...

NO CHANGES TO FLASH FLOOD WATCHES POSTED FOR THE ENTIRE REGION
THROUGH TUESDAY EVENING. OVERNIGHT SHIFTS MAY CONSIDER EXTENDING
THEM INTO EARLY WEDNESDAY...AT LEAST ACROSS THE EAST.

35 KT SSE LOW LEVEL JET WILL PUSH NORTH ACROSS THE SUSQ VALLEY
TONIGHT. ENHANCED ISENT LIFT/LLVL THETA-E CONVERGENCE AT THE NOSE OF
THIS WIND MAX WILL HELP TO EXPAND THE AREA OF HEAVY SHOWERS AND
EMBEDDED +TSRA HEADED OUR WAY FROM CENTRAL AND NRN VIRGINIA.
FIRST FLASH FLOOD WARNING OF THE AFTERNOON JUST ISSUED FOR ADAMS AND
YORK COUNTIES WHERE LOCALLY 5-7 INCHES OF RAIN FELL SINCE SUNDAY
AFTERNOON.

FURTHER WEST...ALONG AND TO THE WEST OF A LINE FROM KJST TO KUNV AND
KELM...I EXPECT TO SEE SLIGHTLY LESS INTENSE AND RAINFALL RATES WITH
A MORE STRATIFORM APPEARANCE...BASED ON A SOMEWHAT COOLER BOUNDARY
LAYER UNDER EXTENSIVE CLOUDS TODAY.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...

500 MB TROUGH OVER THE WESTERN GREAT LAKES AND A 595 DM HIGH OFF
OF THE NEW ENGLAND COAST WILL CHANNEL MOISTURE NORTH FROM THE
SOUTHEAST ATLANTIC COAST ON TUESDAY. A WEAK SURFACE LOW PRESSURE
RIDING NORTH THROUGH THE APPALACHIANS WILL HELP FOCUS
PRECIPITATION ALL OVER THE FORECAST AREA. JUICY DEWPOINTS AND DEEP
TROPICAL MOISTURE WILL RESULT IN QPF AMOUNTS ON THE ORDER OF
TWO TO THREE INCHES BY WEDNESDAY MORNING. THE HEAVIEST RAIN WILL
MOVE EAST TO WEST ACROSS THE FORECAST AREA ON TUESDAY AND EXIT THE
EASTERN HALF OF THE AREA BY EARLY WEDNESDAY AFTERNOON. CONDITIONS
OVER THE WESTERN HALF OF THE CWA SHOULD REMAIN DRY FOR THE
MAJORITY OF WEDNESDAY.

THE UPPER TROUGH WILL SLOWLY MIGRATE EAST THROUGH THE WEEKEND.
WITH MORE SCATTERED SHOWERS DEVELOPING IN AFTERNOON HEATING
ASSISTED BY COOL AIR ALOFT.

THE FLOW OVER THE AREA THROUGH THE WEEKEND WILL BE FROM THE
NORTHWEST ALONG THE BACK SIDE OF THE TROUGH WHICH WILL BE A DRIER
FLOW. EXPECT ONLY WIDELY SCATTERED PRECIPITATION THROUGH THE FIRST
HALF OF THE WEEKEND.

&&

.AVIATION...

VFR CEILINGS AND VSBYS WERE PRESENT ACROSS CENTRAL AND EASTERN TAF
SITES THIS AFTERNOON...WITH VFR VSBYS AND MVFR CEILINGS ACROSS THE
NW PENN MTNS.

WIDELY SCT IFR CIGS AND VSBYS IN SHRA/TSRA ACROSS THE SUSQUEHANNA
VALLEY REGION WILL BECOME MORE WIDESPREAD AS THE NOSE OF A 35 TO 40
KT LLVL JET PUSHES NORTH FROM VIRGINIA. CONDITIONS WILL APPROACH LOW
LEVEL WIND SHEAR CRITERIA LATER TONIGHT ACROSS CENTRAL AND EASTERN
TAF SITES WITH THE WIND MAXIMA LOCATED AT 4-5 KFT AGL...ABOVE A
SOUTH TO SOUTHEAST SFC FLOW OF 6-10KT.

WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL OCCUR LATE TONIGHT
THROUGH AT LEAST THE MID MORNING TUESDAY...WITH POCKETS OF LIFR
CONDITIONS BETWEEN 07-12Z TUESDAY.

.HYDROLOGY...

WIDESPREAD ONE INCH PLUS QPF IS EXPECTED ACROSS MUCH OF THE REGION
BY 12Z TUESDAY...WITH LOCALIZED 4-5 INCH AMOUNTS ONCE AGAIN LIKELY
ACROSS THE SUSQ VALLEY AND PARTS OF SCENT PENN. THE MAIN QPF AXIS
MAY BEGIN TO SHIFT A BIT MORE /60-80KM/ TO THE WEST THIS EVENING
/COMPARED TO SUNDAY INTO THIS MORNING/ TWD THE GRADIENT OF BEST
DIFFERENTIAL HEATING NEAR THE EASTERN EDGE OF THE THICKER CLOUD
COVER.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM
TUESDAY.
&&

SHORT TERM...LAMBERT
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Jun 26, 4:39 AM EDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 AM EDT MON JUN 26 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-270845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
439 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA
TODAY AND TONIGHT.

WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY
HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR
ALL OF CENTRAL PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY
FLOODING ALONG STREAMS.

In the hours before

Special weather statement, Jun 26, 4:23 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT MON JUN 26 2006

PAZ051-052-057-262130-
DAUPHIN-MONTOUR-NORTHUMBERLAND-
423 PM EDT MON JUN 26 2006

...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...MONTOUR AND
NORTHUMBERLAND COUNTIES...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF LINGLESTOWN...MOVING NORTH AT
30 MPH. THE THUNDERSTORM WILL BE NEAR PILLOW AROUND 430 PM...URBAN
AROUND 435 PM...REBUCK AROUND 440 PM...LECK KILL AROUND 445 PM...
TREVORTON...FERNDALE...FERNDALE...SHAMOKIN AROUND 450 PM...FARNSWORTH
AND STONINGTON AROUND 455 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 218 AND 227.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: TYBURSKI
Special weather statement, Jun 26, 7:05 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
705 PM EDT MON JUN 26 2006

PAZ017-024-270000-
CAMBRIA-CLEARFIELD-
705 PM EDT MON JUN 26 2006

...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA AND CLEARFIELD
COUNTIES...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE GLENDALE DAM...MOVING NORTH AT 5
MPH. THE THUNDERSTORM WILL BE NEAR COALPORT AROUND 725 PM...IRVONA
AROUND 730 PM AND GLEN HOPE AROUND 750 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: TYBURSKI
Local storm report, Jun 26, 7:27 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
727 PM EDT MON JUN 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 NW YORK HAVEN         40.16N 76.78W
06/26/2006                   YORK               PA   TRAINED SPOTTER

            CONOWAGO CREEK ROAD CLOSED

&&

LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:36 PM EDTFlash Flood WarningCTPLancaster6 hr
Jun 26, 10:10 PM EDTFlash Flood WarningCTPLebanon3 hr
Jun 26, 10:18 PM EDTFlash Flood WarningCTPSchuylkill3 hr
Jun 27, 12:02 AM EDTFlash Flood WarningCTPColumbia3 hr
Jun 27, 6:17 AM EDTFlash Flood WarningCTPLancaster6 hr
Jun 27, 10:10 AM EDTFlash Flood WarningCTPColumbia, Dauphin, Lebanon, Schuylkill6 hr
Jun 27, 10:30 AM EDTFlash Flood WarningCTPWarren6 hr
Jun 27, 11:13 AM EDTFlash Flood WarningCTPAdams, Cumberland, York6 hr
Jun 27, 11:42 AM EDTSevere Thunderstorm WarningCTPMcKean48 min
Jun 27, 12:01 PM EDTFlash Flood WarningCTPCambria, Clearfield, Elk, McKean, Somerset6 hr
Jun 27, 12:07 PM EDTFlash Flood WarningCTPLancaster6 hr
Jun 27, 12:17 PM EDTSevere Thunderstorm WarningCTPElk58 min
Jun 27, 12:27 PM EDTTornado WarningCTPElk48 min
Jun 27, 12:30 PM EDTSevere Thunderstorm WarningCTPClearfield60 min
Jun 27, 12:56 PM EDTSevere Thunderstorm WarningCTPMcKean49 min
Jun 27, 1:43 PM EDTFlash Flood WarningCTPFranklin4 hr
Jun 27, 1:47 PM EDTFlash Flood WarningCTPBlair, Centre4 hr
Jun 27, 3:28 PM EDTFlash Flood WarningCTPClinton6 hr
Jun 27, 3:32 PM EDTFlash Flood WarningCTPJuniata, Mifflin, Perry6 hr
Jun 27, 3:50 PM EDTFlash Flood WarningCTPFulton, Huntingdon6 hr
Jun 27, 3:53 PM EDTFlash Flood WarningCTPLycoming, Tioga6 hr
Jun 27, 3:56 PM EDTFlash Flood WarningCTPMontour, Northumberland, Snyder, Union6 hr
Jun 27, 3:59 PM EDTFlash Flood WarningCTPSullivan6 hr
Jun 27, 4:11 PM EDTFlash Flood WarningCTPColumbia, Dauphin, Lebanon, Schuylkill6 hr
Jun 27, 5:12 PM EDTFlash Flood WarningCTPAdams, Cumberland, Franklin, York6 hr
Jun 27, 5:33 PM EDTFlash Flood WarningCTPCentre3 hr
Jun 27, 6:25 PM EDTFlash Flood WarningCTPLancaster3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.